Alert archive / North Carolina / River Flood Warnings in 2015

River Flood Warning 20, NWS Raleigh, NC

November 19, 2015Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this river flood warning at Nov 19, 2015, 8:14 AM EST for Anson County, Stanly County, North Carolina. It took effect at Nov 19, 2015, 9:52 AM EST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Nov 19, 2015, 8:14 AM EST (13:14 UTC)
In effect from
Nov 19, 2015, 9:52 AM EST
Expired
Nov 20, 2015, 5:31 AM EST
In force
20 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

Counties Anson County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rocky River NC near Norwood (NRWN7).

Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WGUS42 KRAH 191314
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
814 AM EST THU NOV 19 2015



...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties
 ...2 to 3 inches of rain this morning will cause brief minor flooding
    along the Rocky River near Norwood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-200114-
/O.NEW.KRAH.FL.W.0020.151119T1800Z-151120T0635Z/
/NRWN7.1.ER.151119T1800Z.151119T1800Z.151119T1835Z.NO/
814 AM EST THU NOV 19 2015

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Rocky River Near Norwood.
* From this morning through this afternoon, or until the warning is 
  cancelled.
* At  8:00 AM Thursday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Fri   Sat   Sun   Mon   Tue

Rocky River
 Norwood          20  19.7 Thu 08 AM   3.0   2.8   2.7   2.5   2.3


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:


        Norwood:        212.91


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
3 follow-up statements
415 
WGUS82 KRAH 191453
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
953 AM EST THU NOV 19 2015


...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-200253-
/O.EXT.KRAH.FL.W.0020.151119T1452Z-151120T1305Z/
/NRWN7.1.ER.151119T1308Z.151119T1800Z.151120T0105Z.NO/
953 AM EST THU NOV 19 2015

The Flood Warning continues for
  the Rocky River Near Norwood.
* until Friday morning, or until the warning is cancelled.
* At  9:30 AM Thursday the stage was 22.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.2 feet by this
  afternoon. The river will fall below flood stage this evening.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Fri   Sat   Sun   Mon   Tue

Rocky River
 Norwood          20  22.0 Thu 09 AM  10.0   4.7   3.2   1.9   1.6


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:


        Norwood:        212.91


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
730 
WGUS82 KRAH 200122
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EST THU NOV 19 2015





...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-201322-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-151120T1534Z/
/NRWN7.1.ER.151119T1308Z.151119T1945Z.151120T0334Z.NO/
822 PM EST THU NOV 19 2015

The Flood Warning continues for
  the Rocky River Near Norwood.
* At  8:00 PM Thursday the stage was 23.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  Friday morning.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Fri   Sat   Sun   Mon   Tue

Rocky River
  Norwood     20  23.3 Thu 08 PM    10.2   4.5   3.4   3.0   2.7


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:


        Norwood:        212.91
        
  
&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
579 
WGUS82 KRAH 201031
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EST FRI NOV 20 2015





...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties


&&

NCC007-167-201101-
/O.CAN.KRAH.FL.W.0020.000000T0000Z-151120T1534Z/
/NRWN7.1.ER.151119T1308Z.151119T1945Z.151120T0952Z.NO/
531 AM EST FRI NOV 20 2015

The Flood Warning is cancelled for
  the Rocky River Near Norwood.
* At  5:15 AM Friday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* fell below flood stage at  5:10 AM Friday.
* Forecast...The river will continue to fall to 4.5 feet by Saturday
  morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Fri   Sat   Sun   Mon   Tue   

Rocky River
  Norwood     20  19.8 Fri 05 AM    10.2   4.5   3.4   3.0   2.7


To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 212.91
      

&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Nov 19, 6:50 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 19, 6:50 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
650 AM EST THU NOV 19 2015

.SYNOPSIS...A COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON AND EVENING...FOLLOWED BY HIGH PRESSURE BUILDING OVER THE
REGION ON FRIDAY.  A MOISTURE STARVED COLD FRONT WILL SWEEP
ACROSS THE REGION SATURDAY NIGHT.

&&

.NEAR TERM /TONIGHT/...
AS OF 410 AM THURSDAY...

A LARGE AREA OF RAIN... WITH A FEW EMBEDDED CONVECTIVE ELEMENTS...IS
CURRENTLY TRANSLATING EAST ACROSS THE FORECAST AREA AS A 50KT
PREFRONTAL LOW-LEVEL JET LIFTS NORTH TOWARD THE MID-ATLANTIC STATES
9PER REGIONAL VWP).  THE CONVECTIVE ELEMENTS LACK ANY LIGHTNING OR
STRONG WIND SIGNATURES...AND GIVEN THE LACK OF ANALYZED INSTABILITY
NORTH OF THE SAVANNAH RIVER BASIN...WE MAY BE FREE OF THUNDERSTORMS
FOR THE EARLY MORNING HOURS. LATER THIS MORNING...VEERING SURFACE
WINDS AHEAD OF THE MAIN COLD FRONT...WHICH IS CURRENTLY MOVING
THROUGH NORTHERN GEORGIA AND EASTERN TN/KY...SHOULD TAP INTO NEAR 70
DEWPOINT AIR OVER EAST-CENTRAL SC AND LEAD TO SOME WEAK
DESTABILIZATION (250-500 J/KG MLCAPE) FROM THE SANDHILLS INTO THE
COASTAL PLAIN BY MIDDAY. THERE IS NO REAL CONSENSUS IN NEAR TERM
GUIDANCE REGARDING THE COVERAGE OF ADDITIONAL SHOWERS AND
STORMS...SOME SHOW A BROKEN LINE AND SOME SHOW JUST SCATTERED
CONVECTION.  THE BACK EDGE TO THE DEEP MOISTURE IS RAPIDLY
PUSHING EAST ACROSS THE MOUNTAINS AND IS OUTPACING THE COLD
FRONT....SO DEEP MOISTURE WILL BE LACKING BY THE TIME THE FRONT
ARRIVES. HOWEVER...THE RAP SHOWS A PRE-FRONTAL TROUGH THAT MAY
PROVIDE A FOCUS FOR SOME SCATTERED CONVECTION...MAINLY US 1 AND EAST
BY MIDDAY...AND A FEW ADDITIONAL SHOWERS EVEN POSSIBLE WITH THE
PRIMARY COLD FRONT LATER THIS AFTERNOON AND EVENING.  IF SOME
MODERATELY DEEP CONVECTION CAN INITIATE TODAY...0-6KM BULK SHEAR
VALUES OF 35-45KT WOULD CERTAINLY SUPPORT A DAMAGING WIND THREAT.

HIGHS WILL CLIMB BACK INTO THE MID 70S IN MOST AREAS...PARTICULARLY
IN THE WEST BEHIND THE CLEARING BUT AHEAD OF THE FRONT.

THE COLD FRONT WILL SWEEP ACROSS THE AREA BY EARLY EVENING...LEADING
TO COLD ADVECTION FOR MOST OF THE OVERNIGHT PERIOD AND LOWS DROPPING
INTO THE 40S FOR MOST OF CENTRAL NC.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 345 AM THURSDAY...

BENEATH BRIEF HEIGHT RISES IN BROAD WSW FLOW ALOFT... CONTINENTAL
POLAR HIGH PRESSURE AND AN ASSOCIATED DEEPLY DRY AIR MASS WILL BUILD
EAST ACROSS THE TN VALLEY AND APPALACHIANS THROUGH FRI NIGHT. THE
RIDGE WILL BE SHORT-LIVED HOWEVER...AS A SHARP SHORTWAVE TROUGH AND
"ALBERTA CLIPPER" LOW AMPLIFY INTO THE CENTRAL PLAINS/MID MS VALLEY
REGION...THEN LIFT/TURN NORTHEASTWARD THROUGH THE GREAT LAKES SAT-
SAT NIGHT. AN ASSOCIATED TRAILING POLAR FRONT WILL MOVE EAST ACROSS
CENTRAL NC SAT NIGHT-EARLY SUNDAY. AT THE SAME TIME...THE MODELS TO
VARYING DEGREES INDICATE AN ACTIVE SOUTHERN STREAM JET WILL SUPPORT
A WAVE OR WAVES OF LOW PRESSURE ALONG A DEVELOPING/SHARPENING
COASTAL FRONT ALONG THE SOUTHEAST US COAST...RAISING THE STAKES FOR
SOME INTERACTION OF THE TWO AS THE POLAR FRONT COLLAPSES EAST AND
INTERCEPTS DEEPENING MOISTURE CENTERED ALONG THE COASTAL CAROLINAS.

WHILE THE GFS REMAINS DRY...WITH MORE LIMITED DEEP MOISTURE OVER
CENTRAL NC...THE CONSENSUS OF OTHER GUIDANCE INCLUDING THE LATEST
EC/NMM/SREF/GEM...ALL SUPPORT VERY LIGHT QPF OVER THE EASTERN
PIEDMONT/SANDHILLS/COASTAL PLAIN SAT NIGHT...AT WHICH TIME A SLIGHT
CHANCE OF SHOWERS HAVE ACCORDINGLY BEEN INTRODUCED GENERALLY EAST OF
US HIGHWAY 1.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 355 AM THURSDAY...

THE 00Z/19TH ECMWF IS AN AGGRESSIVE OUTLIER THAT HOLDS THE
ASSOCIATED MERGED FRONTAL ZONE JUST OFFSHORE THROUGH SUN
NIGHT...WITH AN AXIS OF A QUARTER TO HALF INCH OF QPF LINGERING AS
FAR WEST AS THE I-95 CORRIDOR DURING THAT TIME. WILL FOLLOW WPC/S
PREFERENCE TOWARD A MORE PROGRESSIVE FRONTAL DEPARTURE AND
INCREASINGLY INFLUENTIAL...AND RENEWED...CONTINENTAL POLAR RIDGING
FROM THE WEST FOR THE PERIOD SUNDAY THROUGH MID-WEEK. THE ASSOCIATED
COOLEST TEMPERATURES WILL OCCUR SUN-MON...WITH HIGHS MOSTLY IN THE
UPPER 40S TO LOW 50S...AND LOWS IN THE MID-UPPER 20S...AND WITH
MODERATION INTO THE 50S AND 30S...RESPECTIVELY...THROUGH THE END OF
THE PERIOD.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 650 AM THURSDAY...

24 HOUR TAF PERIOD: HIGH CONFIDENCE OF ADVERSE CONDITIONS IN THE TAF
PERIOD THIS MORNING..WITH AN AREA OF HEAVY RAIN AND A FEW ISOLATED
STORMS BETWEEN ROUGHLY KVUJ AND KFAY MOVING NORTHEAST.  MANY
TERMINALS...INCLUDING KRDU AND KRWI...CAN EXPECT LIMITED
VSBYS/CEILINGS AND BRIEF WIND GUSTS OF 20-30KT IN THIS HEAVY RAIN.
ALLA OF THIS ACTIVITY SHOULD MOVE EAST OF KRWI BY 16Z...WITH A LOW
END CHANCE OF ADDITIONAL SHOWERS OR STORMS THIS AFTERNOON.
CONFIDENCE IN THIS REDEVELOPMENT IS TOO LOW FOR THE TAF RIGHT NOW. A
COLD FRONT TO THE WEST WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
EVENING...WITH A SOUTH TO NORTHWEST WIND SHIFT BETWEEN 18Z AND 00Z.
IF THE FRONT IS SLOWER THAN EXPECTED...SOME BRIEF FOG MAY BE
POSSIBLE AT KFAY AND KRWI.  .

OUTLOOK: EXPECT A RETURN TO VFR CONDITIONS WITH A VERY SLIGHT CHANCE
OF PRECIPITATION WITH A FRONT ON SATURDAY NIGHT INTO SUNDAY MORNING
BUT OTHERWISE DRY CONDITIONS SHOULD PREVAIL.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...22
NEAR TERM...22
SHORT TERM...26
LONG TERM...26
AVIATION...77/22
Hazardous weather outlook, Nov 19, 5:59 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
559 AM EST THU NOV 19 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-201100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
559 AM EST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF HEAVY RAIN THIS MORNING WILL LEAD TO PONDING OF WATER
ON ROADWAYS AND SOME MINOR FLOODING OF LOW-LYING AREAS. LATER
THIS AFTERNOON...A FEW ADDITIONAL STORMS COULD REDEVELOP AND BECOME
STRONG...PRODUCING WIND GUSTS UP TO 50MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 19, 7:08 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
708 AM EST THU NOV 19 2015

NCZ025-040>042-075>077-084>086-088-191415-
DURHAM-CHATHAM-WAKE-JOHNSTON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...DURHAM...SILER CITY...PITTSBORO...
RALEIGH...CARY...SMITHFIELD...CLAYTON...SELMA...BENSON...
SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD...
DUNN...ERWIN...ANGIER...LILLINGTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE
708 AM EST THU NOV 19 2015

A BROAD AREA OF HEAVY RAIN AND ISOLATED THUNDERSTORMS FROM NEAR
ROCKINGHAM AND LAURINBURG TO PITTSBORO AND RALEIGH AT 7 AM WILL
MOVE NORTHEAST ACROSS THE SANDHILLS AND EASTERN PIEDMONT...
INCLUDING THE TRIANGLE AND FAYETTEVILLE...THROUGH AROUND 9 AM.
RAINFALL AMOUNTS OF UP TO ONE TO TWO INCHES WILL BE POSSIBLE IN
THESE AREAS...WHICH MAY RESULT IN LOCALIZED FLOODING.

LOCALLY HEAVY RAIN WILL ALSO REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
Special weather statement, Nov 19, 7:43 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 AM EST THU NOV 19 2015

NCZ040-075>077-084>086-088-191345-
SCOTLAND NC-CUMBERLAND NC-RICHMOND NC-LEE NC-HOKE NC-CHATHAM NC-
MOORE NC-HARNETT NC-
743 AM EST THU NOV 19 2015

...HEAVY RAIN WITH GUSTY WINDS AND A FEW LIGHTNING STRIKES WILL
AFFECT PORTIONS OF SCOTLAND... CUMBERLAND... EASTERN RICHMOND...
LEE... HOKE... SOUTHERN CHATHAM... MOORE AND HARNETT COUNTIES UNTIL
845 AM EST...

AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN AND ISOLATED STORMS ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF HOFFMAN TO NEAR LAURINBURG...AND MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS. SOME STREET FLOODING IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SANFORD...LAURINBURG...SOUTHERN PINES...RAEFORD...
LILLINGTON...CARTHAGE...FORT BRAGG...PINEHURST AND DUNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3471 7956 3509 7971 3517 7966 3516 7962
      3518 7964 3560 7935 3569 7910 3540 7863
      3520 7863 3512 7864 3508 7867 3497 7862
      3486 7862 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7947
TIME...MOT...LOC 1239Z 217DEG 47KT 3514 7972 3472 7949

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 7:32 AM ESTAreal Flood AdvisoryRAHWake3 hr
Nov 19, 7:43 AM ESTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland62 min
Nov 19, 8:05 AM ESTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Sampson115 min
Nov 19, 8:53 AM ESTFlash Flood WarningRAHCumberland82 min
Nov 19, 9:49 AM ESTAreal Flood AdvisoryRAHWayne116 min
Nov 19, 6:42 PM ESTRiver Flood WarningRAHChatham18 hr

Nearby

River Flood Warnings in North Carolina, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.